Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 86, NWS Corpus Christi, TX

July 4, 2007Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 4, 2007, 7:03 AM CDT for Goliad County, Victoria County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 7:03 AM CDT (12:03 UTC)
Expired
Jul 4, 2007, 11:00 AM CDT
In force
4 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3369 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3369 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 041205
FFWCRP
TXC175-469-041600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 AM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GOLIAD COUNTY IN SOUTH TEXAS
  VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 1100 AM CDT

* AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO GOLIAD AND
  VICTORIA COUNTIES. THUNDERSTORMS PRODUCING RAINFALL RATES UP TO
  3 INCHES PER HOUR WILL LINGER OVER VICTORIA AND GOLIAD COUNTIES
  THROUGH AT LEAST 9 AM CDT.    


* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...GOLIAD...PLACEDO...VICTORIA...BERCLAIR...BLOOMINGTON...
  CHARCO...FANNIN...INEZ...MCFADDIN...MISSION VALLEY...NURSERY AND
  SCHROEDER.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE IN THE 
WARNED AREA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2904 9690 2888 9671 2867 9667 2860 9692
      2850 9696 2855 9718 2840 9737 2845 9752
      2853 9758 2855 9770 2866 9778 2892 9742
      2885 9732 2908 9701

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 4:43 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 4, 4:43 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 AM CDT WED JUL 4 2007

...EXCESSIVE RAINFALL EVENT FOR SOUTH TEXAS THROUGH THIS EVENING FOR
   JULY 4TH...

.SHORT TERM (TODAY THROUGH TONIGHT)...CONVECTION CONTINUES TO
INCREASE IN COVERAGE AND INTENSITY EARLY THIS MORNING AS THE MID TO
UPPER LEVEL LOW DRIFTS SOUTHWEST INTO THE RIO GRANDE PLAINS. MODELS
ARE SIMILAR WITH KEEPING THE LOW NEAR LAREDO TONIGHT. VERY DEEP
MOISTURE IN PLACE WITH PRECIPITABLE WATER VALUES FROM 2.2 TO 2.5
INCHES. A SURFACE TROUGH AXIS IS LOCATED FROM NEAR PORT LAVACA TO
NORTH OF LAREDO. THE MODELS KEEP THIS SURFACE TO 85H TROUGH AXIS IN
PLACE OVER THE BRUSH COUNTRY THROUGH TONIGHT. EXPECT NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TO OCCUR OVER SOUTH TEXAS
THROUGH TONIGHT. THE BRUNT OF THE HEAVY RAIN ACTIVITY MAY SHIFT
TOWARD THE LOW CENTER LATER TONIGHT AND AWAY FROM THE COAST LATE
THIS EVENING. EXTENDED THE FLASH FLOOD WATCH FOR THE ENTIRE AREA
THROUGH TONIGHT. RAIN AMOUNTS OF 2 TO 5 INCHES WILL BE COMMON WITH
MAXIMUM RAIN AMOUNTS UP TO 12 INCHES POSSIBLE ESPECIALLY OVER THE
BRUSH COUNTRY THROUGH TONIGHT.

&&

.AVIATION...MVFR CEILINGS WILL BE PREVALENT OVER THE REGION WITH
IFR/LIFR CONDITIONS IN NUMEROUS TO WIDESPREAD SHOWERS AND T-STORMS
THROUGH TONIGHT.

&&

.MARINE...SCATTERED TO NUMEROUS SHOWERS AND T-STORMS WILL AFFECT
THE COASTAL WATERS THROUGH THIS EVENING. WINDS WILL REMAIN IN THE
SCEC RANGE THROUGH TONIGHT MAINLY OVER THE GULF WATERS.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...WET CONDITIONS ARE EXPECTED
TO PERSIST INTO THURSDAY WITH THE UPPER LOW CONTINUING TO SPIN
ACROSS S TX...BUT IS EXPECTED TO BEGIN SHIFTING NW. IN
ADDITION...THE LOW LEVEL CONVERGENCE IS PROGD TO BE ACROSS THE
INLAND AREAS THEREFORE THE BEST FOCUS FOR PRECIP WILL SHIFT FARTHER
WEST ON THU. THE RIDGE IS PROGD TO BEGIN TAKING CONTROL FROM THE E
THRU FRI WITH DRIER MID/UPPER LEVELS FILTERING ACROSS THE REGION.
THE LATEST MODEL RUNS ARE SLIGHTLY WETTER THRU THE WEEKEND EVEN WITH
THE RIDGE BLDG IN FROM THE E...MAINLY DUE TO THE UPPER LOW REMAINING
AN INFLUENCE AS IT SPINS ACROSS W TX AND NOT AS FAR WEST AS PREVIOUS
RUNS ADVERTISED. AM EXPECTING MAINLY AFTERNOON SEA BREEZE DRIVEN SCT
SHRAS AND TSRAS ON FRI AND ISOL THRU THE WEEKEND AND INTO NEXT
WEEK. SFC WINDS ALSO DO NOT LOOK AS STRONG ON THU AS ONLY A WEAK SFC
TROF IS FCST TO DVLP ACROSS MEX. GENERALLY A WEAK TO MOD ONSHORE
FLOW WILL PERSIST THRU THE PERIOD ALONG WITH A GRADUAL WARMING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    83  76  88  76  90  /  90  70  50  20  20
VICTORIA          83  75  87  74  90  /  90  70  60  20  30
LAREDO            87  74  93  76  97  /  90  90  60  40  30
ALICE             84  75  88  75  92  /  90  90  60  20  30
ROCKPORT          82  77  87  77  90  /  90  60  40  20  20
COTULLA           85  72  88  73  93  /  90  90  70  40  30
KINGSVILLE        84  76  88  75  91  /  90  80  50  20  20
NAVY CORPUS       83  78  87  78  89  /  90  60  40  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jul 4, 5:46 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CDT WED JUL 4 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-042215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE RIO GRANDE
PLAINS COMBINED WITH AN EXTREMELY MOIST AIRMASS WILL LEAD TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. RAIN AMOUNTS OF
2 TO 5 INCHES WILL BE COMMON ACROSS SOUTH TEXAS WITH LOCAL MAXIMUM
AMOUNTS UP TO 12 INCHES THROUGH TONIGHT. DUE TO SATURATED GROUNDS
FROM PREVIOUS RAINS...FLOODING IS LIKELY TO OCCUR WITH ANY
ADDITIONAL HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR
ALL OF SOUTH TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAIN ACROSS
ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING
PROBLEMS THROUGH THURSDAY. ADDITIONAL RAIN AMOUNTS OF 2 TO 5 INCHES
WILL BE LIKELY ACROSS THE REGION THROUGH THURSDAY.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ON FRIDAY...ISOLATED SATURDAY THROUGH TUESDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

In the hours before

Local storm report, Jul 4, 6:22 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
622 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLASH FLOOD      TIVOLI                  28.43N 96.88W
07/04/2007                   REFUGIO            TX   LAW ENFORCEMENT

            ROADS IN AND AROUND TIVOLI ARE UNDER WATER

&&

NH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:26 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 4, 4:12 AM CDTFlash Flood WarningCRPCalhoun, Refugio2 hr
Jul 4, 5:27 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 4, 6:02 AM CDTMarine Weather StatementCRP3 hr
Jul 4, 6:10 AM CDTFlash Flood WarningCRPCalhoun, Refugio3 hr
Jul 4, 6:25 AM CDTFlash Flood WarningCRPBee, Kleberg, Nueces, San Patricio2 hr
Jul 4, 6:25 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Jul 4, 6:53 AM CDTSpecial Marine WarningCRP3 hr
Jul 4, 7:19 AM CDTFlash Flood WarningCRPLive Oak, McMullen116 min
Jul 4, 7:36 AM CDTFlash Flood WarningCRPAransas3 hr
Jul 4, 7:42 AM CDTRiver Flood WarningCRPRefugio20 hr
Jul 4, 7:51 AM CDTFlash Flood WarningCRPLa Salle114 min
Jul 4, 8:14 AM CDTFlash Flood WarningCRPBee, Nueces, San Patricio3 hr
Jul 4, 9:05 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr
Jul 4, 9:12 AM CDTSpecial Marine WarningCRP63 min
Jul 4, 9:23 AM CDTRiver Flood WarningCRPLive Oak, McMullen49 hr
Jul 4, 9:23 AM CDTRiver Flood WarningCRPLive Oak69 hr
Jul 4, 9:28 AM CDTRiver Flood WarningCRPBee, Nueces, San Patricio21 hr
Jul 4, 11:04 AM CDTFlash Flood WarningCRPBee, Goliad, Victoria3 hr
Jul 4, 1:43 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria45 hr
Jul 4, 5:27 PM CDTFlash Flood WarningCRPNueces, San Patricio3 hr
Jul 4, 6:51 PM CDTRiver Flood WarningCRPCalhoun, Victoria45 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.